MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51003004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82258869 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 3mm 4cm saber pta (radianz) was used for pre-dilation.However, the pressure was unable to rise over its nominal pressure.The physician suspected the complaint device ruptured.Therefore, the complaint device was removed, and other balloon catheter(s) (non-cordis) were used to continue the procedure.The device was removed intact from the patient.After that, the physician confirmed that four of balloon catheters (non-cordis) ruptured but the lesion was gradually inflated, and stent(s) were implanted, and the procedure completed.This issue might have caused by severe calcification.There was no reported injury to the patient.The lesion was the iliac artery.An unknown guidewire crossed the lesion.The product was stored properly according to the instructions for use.There is no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The vessel was noted it did not have any tortuosity.The lesion did have a 99% stenosis.It is unknown if there was a chronic total occlusion.There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/ friction while inserting the balloon through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion with the balloon catheter.The device was never in an acute bend and was never kinked during use.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 3mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation.However, the pressure was unable to rise over its nominal pressure.The physician suspected the complaint device ruptured.Therefore, the complaint device was removed, and other balloon catheter(s) (non-cordis) were used to continue the procedure.The device was removed intact from the patient.After that, the physician confirmed that four other balloon catheters (non-cordis) ruptured as well but the lesion was gradually inflated, the stent(s) were implanted, and the procedure completed.This issue might have been caused by severe calcification.There was no reported injury to the patient.The lesion was the iliac artery which had 99% stenosis.The vessel was not tortuous.An unknown guidewire crossed the lesion.The product was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally per the ifu and was able to maintain negative pressure.It is unknown if there was a chronic total occlusion.There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the device through the vessel or crossing the lesion with the balloon catheter.The device was never in an acute bend and was never kinked during use.The product was not returned for analysis.A product history record (phr) review of lot 82258869 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with stenosis likely contributed to the failure as described in the event reported.Calcification is known to damage balloon material; it is likely damage occurred during crossing or in the attempt to inflate the balloon at the lesion.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18876493
Report Number3007635982-2024-00059
Device Sequence Number9050716
Product Code LIT
UDI-Device Identifier20705032081815
UDI-Public(01)20705032081815(17)250831(10)82258869
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberR51003004L
Device Lot Number82258869
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER(S) (NON-CORDIS); MEDIKIT6F SHEATH
Patient SexUnknown